Nausea and sickness

Options
gilliswift
gilliswift Member Posts: 2
edited 2. Mar 2015, 11:32 in Living with Arthritis archive
Hi Everyone,
Not sure if this has been posted before, but here goes.....I am relatively new to this disease having been diagnosed a couple of years ago. Things are beginning to settle now my consultant has been adjusting my medication. I used to take only Methotrexate but it wasn't very good on its own so now
I take Methotrexate with Leflunomide and find it makes me feel extremely nauseous, but I've found that dairy foods trigger this so I've stopped having anything dairy, some breads make it worse too. Has anyone else experienced this? Would appreciate any advice. Thanks. Frances x

Comments

  • [Deleted User]
    [Deleted User] Posts: 3,635
    edited 30. Nov -1, 00:00
    Options
    Hi Gilliswift

    Welcome to the forums where I'm sure you will get a lot of help and good advice from all the lovely people on here.

    It is a little quiet being the weekend, but I'm sure that someone will be along shortly to help.

    We are here if you need any support to do with using the forums. Many of the mods have some of the many varieties of arthritis and we all know about the feelings that go along with having it.

    Do read and post across the different topics that you will find here.
    All best wishes
    Mod B
  • villier
    villier Member Posts: 4,426
    edited 30. Nov -1, 00:00
    Options
    Hi Francis, welcome to the forum I guess it is RA you have? as it is OA and PMR I have I am afraid I cant help you I just wanted to welcome you on board. I am sure there will be some of the others along later to give you advice. Lovely to meet you hope to see you around....................Marie x
    Smile a while and while you smile
    smile another smile and soon there
    will be miles and miles of smiles
    just because you smiled I wish your
    day is full of Smiles
  • stickywicket
    stickywicket Member Posts: 27,731
    edited 30. Nov -1, 00:00
    Options
    Hello Frances and welcome from me, too. I've never heard of this and I've certainly never had any such problems myself in about 14 years of meth. (I only took lef briefly.)

    A word of caution if you're planning to cut out dairy completely. Make sure you get plenty of calcium from other sources. RA pre-disposes us to osteoporosis (as do DMARDS). Maybe have a chat with your GP or rheumatologist about how best to ensure you're getting enough calcium to keep your bones strong.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • theresak
    theresak Member Posts: 1,998
    edited 30. Nov -1, 00:00
    Options
    Hi Frances, and welcome to the forum.

    I took MTX and Leflunomide when I was first diagnosed several years ago. I didn`t have much in the way of side effects, but had to stop the lef because of liver issues. I always took the MTX with my evening meal, so not much nausea.

    Are you taking folic acid with the MTX?
  • Boomer13
    Boomer13 Member Posts: 1,931
    edited 30. Nov -1, 00:00
    Options
    Hi;

    Why not ask your doctor for anti-nausea tablets? I have been on MTX for a few years now. Even switching to injectable and taking copious folic acid did not help my nausea which went from feeling bad to outright vomiting after my injection. If you let it go on you will begin to associate taking your med with feeling nauseated, which compounds the problem. I take an antinausea tablet an hour before my injection, then another an hour after and one the morning after. It's bearable now; no more vomiting but still get just a little mild nausea. I can live with that.